New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Djonma
Regular Member


Date Joined Aug 2005
Total Posts : 285
   Posted 10/8/2006 11:29 PM (GMT -7)   
Since I started taking my meds, I've been flitting between up and down, instead of different types of manic.
Yesterday I really, really crashed.
I was so, so down.
I was suicidally down for most of the afternoon and evening.
I pushed Rob away and kept telling him not to come over, whilst telling myself that if he didn't come over he obviously didn't care. I didn't tell him how bad I was or he'd have been over straight away.
Finally he came over in the evening when I kind of told him I was really bad.
We had a nice evening and he brought me back up to a copable level, but I kept getting these dips where I'd just get suicidal again.
Usually I need triggers for that.
I had nothing... it was just pure depression.
No reasons, no triggers, just sudden dips where it got worse.

I thought mood stabilisers were meant to help with depression as well?
Or could it be that I've been manic for well over a month and they've forcibly stopped that, which has caused me to crash?

I see my doctor tomorrow, just after some ideas, reassurances.
It's still early in taking the meds, but even though I rationally knew they wouldn't be a CURE ALL button, I guess underneath I was kind of hoping they would be.
I wrecked yesterday completely.
I slept all morning cos I didnt want to get out of bed (typical when I'm badly depressed).
I should have sorted more of my room out and done some studying in the afternoon, but I just moped and slept some more.
I should have gone with Rob to our friends' to watch the NFL but I spent the early part of that arguing with him telling him not to come over, and then crying at him all evening.
I can't keep doing that.

I start my first lectures today of my degree.
I have 5 lectures.
Electrical Engineering x 2, Maths, Physics x 2.
I haven't done any studying for them at all!
And I don't think I can carry the books and my laptop together!
And I'm worried I'm going to get depressed during it all!

I don't feel too bad right now - mildly depressed, which is pretty normal for me, but nothing serious.
I just hope that medicine keeps me up.
And the fact that I'm really finally in lectures.
Though I'm kind of worried that I'll not have a single clue of anything in any of my lectures and feel stupid, and that could easily trigger an episode.

What I need is to work out how to trigger that really hard working mania - the one that makes me completely focus on the subject at hand, and then I have to be able to work out how to switch subjects on it.
If I could have that for a couple of weeks, my room would be completely sorted, I'd have notes on my books for the whole year ahead, and I'd be ready for anything.

But I guess the medications are meant to stop that as well.

I rather like that kind of mania... it's useful!
Thoracic Outlet Syndrome from birth - Diagnosed 1999
Fibromyalgia from birth - Diagnosed 2005
(?) Ulcerative Colitis - waiting for tests
(?) BiPolar - Diazepam short term, and Sodium Valproate (Epilim)
Thrombocytacemia

Starting to really get somewhere with the doctors!


CounterClockwise
Veteran Member


Date Joined Jul 2006
Total Posts : 1529
   Posted 10/9/2006 3:02 AM (GMT -7)   
((((Djonma))))

Just wanted to send hugs quickly -- off to work in about 2 minutes! -- Will reply properly later today.

Also, very often mood stabilisers are taken with anti-depressants -- this may be what's needed. -- Hopefully your doc will help you sort this out.

Oh... darn it, want to write more but have to go....

More hugs.

Rosie x
********************

People are not like fish: they do not work well battered.

When I'm not in my right mind, my left mind gets pretty crowded...

********************

 
Co-Moderator, Bipolar Forum


suebeehoney
Regular Member


Date Joined Oct 2006
Total Posts : 23
   Posted 10/9/2006 7:23 AM (GMT -7)   
Djonma--Hope you're feeling a bit better--don't pray for mania!  It only leads to another crash.  Our disease is one of highs and lows and stress triggers either one.  Maybe the lectures round today was causing you stress that you didn't even recognize.  Whatever the reason, try to be gentle on yourself through the depression-try to eat well, take in some protein (it helps our brain work with the medicine), a little exercise (even if it just means dragging a chair into the sun for a little sit), watching something funny on t.v.  Keep reaching out--suicide is a permanent solution to a passing mood.  I know the feeling--it is like the tunnel where all you see is the depression and it feels like omigod it will always be this way.  But it won't.  Call your doc.  Give the meds time to work.  I hate hearing it but know they're right when my support system says to have patience.  It takes time.  We BPs have the disease of "I want it right now".  This will pass--just keep hanging in there.  And keep writing--it's cool you reached out in spite of your obvious pain and discomfort.
Sue
"When one door of happiness closes, another opens; but often we look so long at the closed door that we do not see the one which has been opened for us."--Helen Keller


CounterClockwise
Veteran Member


Date Joined Jul 2006
Total Posts : 1529
   Posted 10/9/2006 1:04 PM (GMT -7)   
Hun, Sue's absolutely right to highlight the stresses you might not recognise: I was just rereading oyur post where you said about normally it taking triggers for you to get dips like the ones you've been having, and I thought "eh, but you've got triggers in abundance!! You're starting uni -- new place, new people, new work" -- need I go on?! :) Give yourself a lil break my lovely Djonma!!

Are you on any anti-depressants at the mo? Mood stabilisers are normally thought to be better at controlling the manias than depression, which is why it's usual to take them in combination with a-ds. I hope your doc helps you with that tomorrow. -- It could well be that they wanted to start you on one med at a time -- so that if there were any negative reactions they'd know straight away what was causing this -- I think that's pretty sensible, but, yes, the forcible stopping of the mania could well be sending you down. Now seems to me to be the time for the a-d troops!!

I'm so glad your Rob took you in hand! You put yourself up a few post-its reminding you not to shut him out. -- That boy thinks the world of you -- as you do of him. You'd never want him to shut you out if he was feeling awful: you have to remember that he feels the same.

Please remember that this is the first week of semester and *no-one* will be in control of the work they've got. -- I *always* know that (and factor it in) in the first couple of weeks -- and I'm a lecturer, so ya have to listen!! lol :)

Now (very serious Rosie), you must *not* go trying to trigger that mania -- it is *not* going to help. You have the meds to help with that: now you need the meds to help with the depression, and then you'll be on yourway to stability -- and *that* is the key. Sue is absolutely right on that too: this wishing for mania is a common bp trait -- but it is *very* damaging. -- You are stronger than that -- lordy don't I know it!! :)

Sue's also got great advice about the eating -- often one of the firt things to suffer when you get into halls. -- You have to be especially careful. Get your wonderful Rob to help you work out a bit of a meal plan -- particularly for the next week or so. -- This is a tough time. -- I know you've been looking forward to it -- and it *is* something to look forward to -- but it's also something to be careful about.

You are hugely in my thoughts hun -- you have been all day.

Big hugs,

Rosie x
********************

People are not like fish: they do not work well battered.

When I'm not in my right mind, my left mind gets pretty crowded...

********************

 
Co-Moderator, Bipolar Forum

New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, December 05, 2016 3:44 AM (GMT -7)
There are a total of 2,732,879 posts in 301,067 threads.
View Active Threads


Who's Online
This forum has 151222 registered members. Please welcome our newest member, TAS-MS/lupy.
178 Guest(s), 2 Registered Member(s) are currently online.  Details
Skyy, delta30


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer